MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-540PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-540PA; TRANSMITTER
Model Number ZM-540PA
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that the transmitter gave incorrect ecg readings.The heart rate was randomly going to high numbers.The biomedical engineer reported that the transmitter gave incorrect ecg readings.The heart rate was randomly going to high numbers.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The biomedical engineer reported that the transmitter gave incorrect ecg readings.The heart rate was randomly going to high numbers.
 
Additional Manufacturer Narrative
H10: additional narrative: on (b)(6) 2018, (b)(6) reported the transmitter (zm-540pa sn:(b)(6) ) was having ecg issues."ecg waveforms are very noisy & they're experiencing random numbers for the hr.He also stated the hr will not match what the hr should be by going up to really high numbers.They have tried new cables & leads, batteries, & also put it on a simulator but the issue is still occurring." service requested exchange.Service performed exchange; evaluation results: the unit was cleaned and evaluated.It had fluid intrusion and was contaminated, pictures are attached to the notification.Investigation result the transmitter vendor warranty began 05/16/14.A review of device history found the transmitter was previously in use at: (1) (b)(6) (sales/demo/clinical); unit was no longer needed and was returned to nka in notification #(b)(4) reported 07/06/16.Nka cleaned the unit and replaced parts.Unit completed all steps per maintenance check sheet in the operator manual.There was no fluid intrusion reported on the unit.(2) (b)(6) edical center.Unit was returned to nka in notification #(b)(4) reported (b)(6) 2017 due to physical damage.Nka replaced all malfunctioning parts and the unit was operating within specifications.There was no fluid intrusion reported on the unit.The device was delivered to the (b)(6) on (b)(6) 2018, which is approximately 6 months prior to reported issue.Evaluation of the unit found evidence of fluid intrusion.The root cause is determined to be failure of the transmitter.Due to the history and condition of the unit, this issue is not suspected to be caused by deficient design.Similar tickets query using keywords "zm-540pa ecg" found the following similar ticket: ticket (b)(4) reported (b)(6) 2017; issue: erratic hr; nka evaluation: issue not duplicated there does not appear to be an adverse trend for this issue.The device was in use on a patient and there was noreported harm.Corrected information: g4.Date received by manufacturer: should be 07/13/2018 not 08/10/2018 as listed on mdr initial report.
 
Event or Problem Description

Brand Name
ZM-540PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7772666
Report Number8030229-2018-00304
Device Sequence Number1445338
Product Code DRT
UDI-Device Identifier04931921106600
UDI-Public04931921106600
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
Report Date (Section F) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-540PA
Device Catalogue NumberZM-540PA
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/16/2019
Device Age93 MO
Event Location Hospital
Date Report to Manufacturer08/21/2019
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA08/21/2019